Kentucky, 2001

Damaging Wind in Kentucky, April 10, 2001

April 10, 2001 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 10, 3:51 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 10, 3:51 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT TUE APR 10 2001

TARDY DISCUSSION THIS AFTN. SEVERE THUNDERSTORM WATCH 117 REMAINS IN
EFFECT FOR ERN PTN OF CWA AT TIME OF THIS DISCUSSION. ORGANIZED
CONVECTION HAVING A TOUGH TIME GOING S OF FRONTAL BOUNDARY ON THE
NRN LIMB OF CWA.

MID AFTN DEWPTS JUICY...HOLDING IN THE MID AND UPPER 60S...WITH GOOD
LOW LVL CONVERGENCE EVIDENT IN MSAS/LAPS DATA. HOURLY TRENDS SUGGEST
THAT BOUNDARY WILL BEGIN TO MOVE BACK NWD IN ADVANCE OF NEXT SYSTEM
MOVING OUT OF THE SWRN U.S. DUE TO THE WATCH AND THE HIGH DEGREE OF
INSTABILITY IN PLACE...WL LEAVE MENTION OF SHRA/TSRA IN FOR THIS
EVENING.

BEST CHANCE FOR SVR STILL LOOKING TO BE OVER THE CWA LATER ON
WED...EXTENDING INTO THE EVENING HOURS. AFTER THAT TIME...THE
EFFECTIVE FRONTAL BOUNDARY WILL BE SHIFTED TWD THE SRN LIMB OF THE
CWA. LIFT ASSOCIATED WITH MINOR S/WVS EMBEDDED IN DEVELOPING RIDGE
WILL LIKELY PRODUCE SOME PCPN ON FRI. AVN/MRF AT ODDS WITH PCPN
CHANCES ON FRI...BUT FOR NOW...WL KEEP MENTION OF RAIN IN EXTENDED
FCST. NEXT CHANCE FOR PCPN RETURNS NEAR THE END OF THE WEEKEND...IN
NWLY FLOW ON MON AND TUE.

GIVEN THE BE3TTER THAN AVERAGE TRACK RECORD THE LAST COUPLE OF
DAYS...WL LEAN STRONGLY TWD AVN GUIDANCE FOR FCST PACKAGE...AS WELL
AS MAX/MIN TEMPS.

.PAH...NONE.

SMITH

In the hours before

Special weather statement, Apr 10, 3:51 PM CST, 1 hour 17 minutes before
INZ086>088-KYZ018-019-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT TUE APR 10 2001

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ON THE HENDERSON...
WEBSTER COUNTY LINE NEAR ROBARDS...OR 7 MILES SOUTH OF HENDERSON.
THIS STORM IS MOVING TO THE NORTHEAST AROUND 30 MPH...AND WILL
AFFECT THE COMMUNITIES OF HEBBARDSVILLE KENTUCKY BY 500 PM...AND
RICHLAND CITY INDIANA BY 515 PM.

SMALL HAIL...WIND GTUSTS TO 40 MPH AND BRIEF HEAVY RAINS ARE
POSSIBLE. THIS STORM HAS THE POTENTIAL TO STRENGTHEN.

IF YOU ARE IN THE PATH OF THIS STORM STAY ALERT TO CHANGING WEATHER
CONDITIONS AND SEEK SHELTER IF NECESSARY.
Local storm report, Apr 10, 4:16 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
516 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    HEBARDSVILLE              KY
04/10/01   HENDERSON                      PEA SIZED HAIL.REPORTED BY
                                          SPOTTERS
Special weather statement, Apr 10, 5:04 PM CST, 4 minutes before
KYZ019-020-102330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT TUE APR 10 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM...
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF
CALHOUN IN MCLEAN COUNTY. THIS STORM IS MOVING TO THE NORTHEAST
AROUND 35 MPH...AND WILL AFFECT THE COMMUNITIES OF CALHOUN...
AND UTICA THROUGH 615 PM...AND WHITESVILLE BY 630 PM.

SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE ENCOUNTERED WITH THIS
STORM.

IF YOU ARE IN THE PATH OF THIS STORM STAY ALERT TO CHANGING WEATHER
CONDITIONS AND SEEK SHELTER IF NECESSARY. MONITOR NOAA WEATHER RADIO
OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McLean

When
April 10, 5:08 PM CST to 5:10 PM CST
Where
McLean County, 4 mi SW of Livermore
Measured
70 kt (81 mph)
Property damage
$125,000
Reported by
EMERGENCY MANAGER
Coordinates
37.450, -87.183

A short-lived downburst affected a small area 1 to 3 miles west of U.S. Highway 431 near the community of Island. About a dozen farm buildings sustained varying degrees of damage, ranging from minor to severe. A barn was blown several feet off its foundation, a tool shed was blown down, and a hog house was unroofed. Three residences received minor damage. Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236627.